Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Editors: Vikraman Balaji, V. Lakshmibai, M. Pavaman Murthy and Madhav V. Nori
Title: Collected papers of C. S. Seshadri. Volume 1. Vector bundles and invariant theory
Additional book information: edited by Vikraman Balaji, V. Lakshmibai, M. Pavaman Murthy and Madhav V. Nori, Hindustan Book Agency, New Delhi, India, 2012, xxiv+1008 pp., ISBN 978-93-80250-17-5 (2 volume set)

Editors: Vikraman Balaji, V. Lakshmibai, M. Pavaman Murthy and Madhav V. Nori
Title: Collected papers of C. S. Seshadri. Volume 2. Schubert geometry and representation Theory
Additional book information: edited by Vikraman Balaji, V. Lakshmibai, M. Pavaman Murthy and Madhav V. Nori, Hindustan Book Agency, New Delhi, India, 2012, xxvi+633 pp., ISBN 978-93-80250-17-5 (2 volume set)

References [Enhancements On Off] (What's this?)

  • [At57] M. F. Atiyah, Vector bundles over an elliptic curve, Proc. London Math. Soc. (3) 7 (1957), 414-452. MR 0131423 (24 #A1274)
  • [Bh92] Usha Bhosle, Generalised parabolic bundles and applications to torsionfree sheaves on nodal curves, Ark. Mat. 30 (1992), no. 2, 187-215. MR 1289750 (95g:14022), https://doi.org/10.1007/BF02384869
  • [Bh2003] Usha N. Bhosle, On the Narasimhan-Seshadri theorem, Connected at Infinity, Texts Read. Math., vol. 25, Hindustan Book Agency, New Delhi, 2003, pp. 36-57. MR 2020871 (2006a:14053)
  • [Bh2004] Usha N. Bhosle, Tensor fields and singular principal bundles, Int. Math. Res. Not. 57 (2004), 3057-3077. MR 2098029 (2006f:14048), https://doi.org/10.1155/S1073792804133114
  • [CN78] R. C. Cowsik and M. V. Nori, Affine curves in characteristic $ p$ are set theoretic complete intersections, Invent. Math. 45 (1978), no. 2, 111-114. MR 0472835 (57 #12525)
  • [Kumar78] N. Mohan Kumar, On two conjectures about polynomial rings, Invent. Math. 46 (1978), no. 3, 225-236. MR 499785 (80c:13010), https://doi.org/10.1007/BF01390276
  • [MS80] V. B. Mehta and C. S. Seshadri, Moduli of vector bundles on curves with parabolic structures, Math. Ann. 248 (1980), no. 3, 205-239. MR 575939 (81i:14010), https://doi.org/10.1007/BF01420526
  • [Mum62] David Mumford, Projective invariants of projective structures and applications, Proc. Internat. Congr. Mathematicians (Stockholm, 1962) Inst. Mittag-Leffler, Djursholm, 1963, pp. 526-530. MR 0175899 (31 #175)
  • [MT74] M. Pavaman Murthy and Jacob Towber, Algebraic vector bundles over $ A^{3}$ are trivial, Invent. Math. 24 (1974), 173-189. MR 0422276 (54 #10267)
  • [NagSes97] D. S. Nagaraj and C. S. Seshadri, Degenerations of the moduli spaces of vector bundles on curves. I, Proc. Indian Acad. Sci. Math. Sci. 107 (1997), no. 2, 101-137. MR 1455315 (98f:14008)
  • [NagSes99] D. S. Nagaraj and C. S. Seshadri, Degenerations of the moduli spaces of vector bundles on curves. II. Generalized Gieseker moduli spaces, Proc. Indian Acad. Sci. Math. Sci. 109 (1999), no. 2, 165-201. MR 1687729 (2000c:14046), https://doi.org/10.1007/BF02841533
  • [NarSes65] M. S. Narasimhan and C. S. Seshadri, Stable and unitary vector bundles on a compact Riemann surface, Ann. of Math. (2) 82 (1965), 540-567. MR 0184252 (32 #1725)
  • [Ne78] P. E. Newstead, Introduction to moduli problems and orbit spaces, Tata Institute of Fundamental Research Lectures on Mathematics and Physics, vol. 51, Tata Institute of Fundamental Research, Bombay, 1978. MR 546290 (81k:14002)
  • [Qui76] Daniel Quillen, Projective modules over polynomial rings, Invent. Math. 36 (1976), 167-171. MR 0427303 (55 #337)
  • [SaSes2011] Pramathanath Sastry and C. S. Seshadri, Geometric reductivity--a quotient space approach, J. Ramanujan Math. Soc. 26 (2011), no. 4, 415-477. MR 2895564 (2012k:14060)
  • [Ser55] Jean-Pierre Serre, Faisceaux algébriques cohérents, Ann. of Math. (2) 61 (1955), 197-278 (French). MR 0068874 (16,953c)
  • [Ses58] C. S. Seshadri, Triviality of vector bundles over the affine space $ K^{2}$, Proc. Nat. Acad. Sci. U.S.A. 44 (1958), 456-458. MR 0102527 (21 #1318)
  • [Ses59] C. S. Seshadri, Algebraic vector bundles over the product of an affine curve and the affine line, Proc. Amer. Math. Soc. 10 (1959), 670-673. MR 0164972 (29 #2263)
  • [Ses62] C. S. Seshadri, Variété de Picard d'une variété complète, Ann. Mat. Pura Appl. (4) 57 (1962), 117-142 (French). MR 0138623 (25 #2066)
  • [Ses63I] C. S. Seshadri, Some results on the quotient space by an algebraic group of automorphisms, Math. Ann. 149 (1962/1963), 286-301. MR 0148662 (26 #6169)
  • [Ses63II] C. S. Seshadri, Quotient space by an abelian variety, Math. Ann. 152 (1963), 185-194. MR 0164973 (29 #2264)
  • [Ses82] C. S. Seshadri, Fibrés vectoriels sur les courbes algébriques (Vector bundles over algebraic curves), Astérisque, vol. 96, Société Mathématique de France, Paris, 1982 (French). Notes written by J.-M. Drezet from a course at the École Normale Supérieure, June 1980. MR 699278 (85b:14023)
  • [Suz76] A. A. Suslin, Projective modules over polynomial rings are free, Dokl. Akad. Nauk SSSR 229 (1976), no. 5, 1063-1066 (Russian). MR 0469905 (57 #9685)
  • [Szp79] L. Szpiro, Lectures on equations defining space curves, Tata Institute of Fundamental Research, Bombay, 1979. Notes by N. Mohan Kumar. MR 572085 (82d:14017)
  • [W38] André Weil, Généralisation des fonctions abéliennes, J. Math. Pure et Appl., 17 (1938), 47-87.

Review Information:

Reviewer: Usha N. Bhosle
Affiliation: School of Mathematics Tata Institute of Fundamental Research Mumbai, India
Email: usha@math.tifr.res.in
Journal: Bull. Amer. Math. Soc. 51 (2014), 367-372
MSC (2010): Primary 01A75, 14-06
DOI: https://doi.org/10.1090/S0273-0979-2013-01429-0
Published electronically: September 23, 2013
Review copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.
American Mathematical Society